Hi, having suffered for many years with (facial) skin problems, swellings, joint pains, gum disease etc, I was eventually referred to a specialist (by my dentist of all people, as the inside of my mouth was so swollen and my GP didn't know what to do). The specialist did a variety of tests and said I had Sjorgen's syndrome and I left with my diagnosis, plus an array of steroid treatments. The steroids had no affect whatsoever, so in desperation, I returned to my GP and luckily for me, there was a locum on duty. She took one look at my symptoms and said: "have you ever been for allergy diagnosis?" I said "no" - no one had ever suggested it, so I ended up 2 days later at the allergy clinic at my local hospital where it was discovered I suffer from contact allergies on a grand scale. As soon as I started to eliminate the materials I am allergic to, I began to improve (balsam of Peru - any substance with "benzo" in the name - citric acid, sorbitol, perfume, E-numbers, vanilla, curry, preservatives, and good old dust mite!) Astonishingly, I am now almost back to normal and don't believe I ever had Sjorgen's at all. However, one thing continues to bother me greatly. I take quite large doses of Evening Primose daily (3000mg) and if I stop taking these, the skin on my face and neck develops (over 3 days) a layer of dry flakiness, like a mask, that looks exactly like sandpaper, and is intensely itchy. I am thinking of going back to my GP and asking to see a dermatologist but I'd be very interested to hear if anyone else has suffered anything like this? As soon as I return to large doses of EP, my face/neck returns to pretty good condition but I can't get my head around what is causing this as all of my other symptoms disappeared. Thanks everyone. Trish.
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.